Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Ask the Experts
University of Minnesota, School of MedicineThe painful feet sound like neuropathy. The post-lotus paion could be a compression neuropathy still aggravated by underlying D drug related neuropathy. I would get evaluated for that and consider a switch off D4t to either... Read more »
University of Minnesota, School of Medicineinvolves the toes/feet and then moves upwards. Shooting pains from back down leg are more often due to some form of entrapment/compression neuropathy. Videx (ddI) is the HIV drug you are taking that most often can cause peripheral neuropathy. A... Read more »
University of British ColumbiaAlthough this is theoretically possible, it is extremely unlikely. The type of symptoms you describe are often seen with "carpal tunnel syndrome", where a part of the median nerve in the wrist is compressed at the level of the wrist. The... Read more »
Connect With Others
Posted by ScotCharles, 1 ReplyI have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »
Posted by Anonymous, 1 ReplyIs it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?
Read more »
Posted by AnonymousIs it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?
Read more »
Posted by bura, 3 RepliesCan someone describe what is neuropathy pain? Read more »
Guides for People With HIV